MAUDE Adverse Event Report: MEDTRONIC XOMED INC. PROSTHESIS - UNIVERSAL TITANIUM PROSTHESIS; REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL

MEDTRONIC XOMED INC. PROSTHESIS - UNIVERSAL TITANIUM PROSTHESIS; REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL
Model Number 1150000
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that the foot on the actual implant broke off during a mastoidectomy with ossicular chain reconstruction procedure.It was noted that the device was not broken before the surgeon tried to place the implant.The device broke into two pieces, the footplate broke off as the surgeon tried to place it, but both pieces were recovered.There was no delay in the procedure as a result of this event.The procedure was completed with a backup device.There was no patient impact.

Brand Name
PROSTHESIS - UNIVERSAL TITANIUM PROSTHESIS
Common Device Name
REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key9145324
Report Number1045254-2019-00485
Device Sequence Number11427167
Product Code ETA
UDI-Device Identifier00681490909891
UDI-Public00681490909891
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K002897
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2021
Device Model Number1150000
Device Catalogue Number1150000
Device Lot Number0207263074
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2019
Initial Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR
Patient Weight77